Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 10, 2013, 1:23 PM EDT for 4 counties in Indiana. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 1:23 PM EDT (17:23 UTC)
- Expired
- Jul 10, 2013, 2:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:30 PM EDT | TSTM WND DMG | 5 E Delphi, IN | TREES DOWN IN COUNTY. BOTH LOCATION AND TIME ESTIMATED. |
| Jul 10, 1:33 PM EDT | TSTM WND DMG | Flora, IN | TREES WERE REPORTED DOWN IN FLORA. SOME CORN WAS ALSO DAMAGED WITH BREAKAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3158 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
522
WUUS53 KIND 101723
SVRIND
INC015-023-067-159-101815-
/O.NEW.KIND.SV.W.0099.130710T1723Z-130710T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
123 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
EASTERN CLINTON COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
NORTHERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 215 PM EDT
* AT 118 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SWAYZEE TO 9 MILES SOUTHEAST OF MARTINSVILLE...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN TIPTON AND EXTREME
SOUTHEASTERN HOWARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 8636 4057 8586 4039 8586 4019 8631
4053 8670 4056 8670 4056 8673 4063 8637
TIME...MOT...LOC 1723Z 285DEG 13KT 4056 8584 3933 8628
HAIL...0.75IN
WIND...60MPH
$$
JK3 follow-up statements
306 WWUS53 KIND 101743 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 143 PM EDT WED JUL 10 2013 INC015-023-101751- /O.CAN.KIND.SV.W.0099.000000T0000Z-130710T1815Z/ CARROLL IN-CLINTON IN- 143 PM EDT WED JUL 10 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND SOUTHERN CARROLL COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4031 8616 4055 8627 4057 8586 4039 8586 TIME...MOT...LOC 1741Z 285DEG 13KT 4054 8576 3931 8620 $$ INC067-159-101815- /O.CON.KIND.SV.W.0099.000000T0000Z-130710T1815Z/ TIPTON IN-HOWARD IN- 143 PM EDT WED JUL 10 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOWARD AND NORTHERN TIPTON COUNTIES UNTIL 215 PM EDT... AT 137 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM SWEETSER TO 8 MILES NORTH OF NASHVILLE...AND MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4031 8616 4055 8627 4057 8586 4039 8586 TIME...MOT...LOC 1741Z 285DEG 13KT 4054 8576 3931 8620 HAIL...0.75IN WIND...60MPH $$ JK
315
WWUS53 KIND 101754
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
154 PM EDT WED JUL 10 2013
INC159-101803-
/O.CAN.KIND.SV.W.0099.000000T0000Z-130710T1815Z/
TIPTON IN-
154 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4057 8586 4041 8586 4041 8595 4043 8610
4055 8615 4056 8614
TIME...MOT...LOC 1753Z 285DEG 13KT 4053 8570 3930 8615
$$
INC067-101815-
/O.CON.KIND.SV.W.0099.000000T0000Z-130710T1815Z/
HOWARD IN-
154 PM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HOWARD
COUNTY UNTIL 215 PM EDT...
AT 151 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARION TO 8 MILES NORTHEAST OF NASHVILLE...AND MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 8586 4041 8586 4041 8595 4043 8610
4055 8615 4056 8614
TIME...MOT...LOC 1753Z 285DEG 13KT 4053 8570 3930 8615
HAIL...0.75IN
WIND...60MPH
$$
JK015
WWUS53 KIND 101759
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
159 PM EDT WED JUL 10 2013
INC067-101809-
/O.CAN.KIND.SV.W.0099.000000T0000Z-130710T1815Z/
HOWARD IN-
159 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOWARD COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4057 8586 4041 8586 4041 8595 4043 8610
4055 8615 4056 8614
TIME...MOT...LOC 1759Z 285DEG 13KT 4052 8567 3929 8613
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:53 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 12:53 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1253 PM EDT WED JUL 10 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 145 AM EDT WED JUL 10 2013 SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA AND INTERACTS WITH VERY WARM...MOIST AND UNSTABLE AIR. THEN...DRY WEATHER IS EXPECTED THURSDAY THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS IN. TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER 90S TODAY WITH HIGH HUMIDITY. THEN...THURSDAY THROUGH SATURDAY WILL BE SLIGHTLY BELOW NORMAL WITH LOWER HUMIDITY AND AFTERNOON HIGHS IN THE LOWER TO MID 80S. FINALLY...LATE IN THE WEEKEND AND EARLY NEXT WEEK TEMPERATURES WILL RETURN TO NORMAL IN THE MID 80S TO AROUND 90 AS THE RIDGE BECOMES MORE ESTABLISHED. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 1002 AM EDT WED JUL 10 2013 14Z UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS...A FEW ISOLATED SEVERE...ARE CURRENTLY ON THE RADAR MOSAIC ACROSS MUCH OF CENTRAL AND SRN ILLINOIS. AS THIS ACTIVITY IS PUSHING VERY QUICKLY E/SE WARD AND NEARING THE IL/IN STATE LINE...HAVE BEEFED UP POPS FOR THE NEXT FEW HOURS BEFORE THE FROPA THIS AFTERNOON. PART OF THE FRONT LIES ACROSS CENTRAL IL AND IS MOVING RAPIDLY SE AT THIS HOUR. SPC UPDATED THE SLIGHT RISK TO ENCOMPASS THE ENTIRE CWA...RATHER THAN JUST THE SRN 2/3 BASED ON THIS RADAR TREND. BULK OF THE THE ACTIVITY IS STILL SUB-SEVERE...BUT AS IT CROSSES THE STATE LINE AND ENTERS AN EVEN MORE UNSTABLE ATMOSPHERE...WITH THE FRONT LATER INTERACT WITH IT...EXPECT STORMS TO INCREASE IN COVERAGE AND STRENGTH. PREVIOUS DISCUSSION FOLLOWS... MAIN CHALLENGE TO THE NEAR TERM WILL BE TIMING OF COLD FRONT ACROSS CENTRAL INDIANA AND RESULTANT THUNDERSTORM CHANCES. COLD FRONT WAS CURRENTLY FROM THE UPPER PENINSULA OF MICHIGAN SOUTHWEST TO SOUTHERN IOWA. MODELS...ESPECIALLY THE 00Z GFS AND 21Z SREF...ARE NOW MUCH QUICKER TO BRING THE FRONT SOUTHEAST ACROSS THE FORECAST AREA AS STRONG CANADIAN TROUGH PIVOTS ACROSS NORTHERN ONTARIO. THE OTHER DETERMINISTIC MODELS ARE PRETTY CLOSE IN BRINGING THE FRONT TO JUST SOUTH OF A FORT WAYNE TO LAFAYETTE LINE AT 18Z AND TO OUR SOUTHERNMOST TIER OF COUNTIES BY 00Z. MODELS INCLUDING SOUNDINGS ALL ARE INDICATING A BAND OF MIXED LAYER CAPES OVER 3000 J/KG JUST AHEAD OF THE COLD FRONT AS COOLING MID LEVEL LAPSE RATES INTERACT WITH THE SOUPY AIRMASS. MEANWHILE...75 PLUS UPPER LEVEL JET STREAK ACROSS THE LOWER GREAT LAKES WILL RESULT IN UPPER LEVEL DIVERGENCE ACROSS CENTRAL INDIANA. ALTHOUGH...THERE WILL ONLY BE MARGINAL UNI-DIRECTIONAL SHEAR...DEGREE OF INSTABILITY AND UPPER JET STREAK COULD RESULT IN AT LEAST A FEW SEVERE STORMS THIS AFTERNOON AND EARLY EVENING PER SPC DAY1 OUTLOOK. DAMAGING WINDS WILL BE THE MAIN THREAT. WITH PRECIPITABLE WATER REMAINING AROUND 2 INCHES...HEAVY RAIN WILL ALSO BE A CONCERN. WITH HIGH CONVECTIVE TEMPERATURES...THE STORMS MAY NOT GET GOING TIL THE FRONT IS SOUTH OF OUR NORTHWESTERN COUNTIES...SO WILL GO WITH LOWEST POPS THERE WITH THE HIGHEST SOUTHEAST. WILL HOLD ON TO SMALL CHANCE POPS AFTER 00Z...AND THEN DRY AFTER 06Z AS THE FRONT SETTLES SOUTH OF THE OHIO RIVER AND DRIER AIR MOVES IN AS BROAD SURFACE HIGH PRESSURE SETTLES IN. COULD STILL BE SOME LINGERING CLOUDS AS UPPER TROUGH PIVOTS SOUTH ACROSS SOUTHERN ONTARIO WITH CYCLONIC FLOW ACROSS THE FORECAST AREA. MOS TEMPERATURES CLOSE TODAY AND APPEAR REASONABLE. TONIGHT...PREFER CLOSER TO THE NOT AS COOL 00Z NAM MOS AS CLOUDS THERE SHOULD BE SOME CLOUDS LINGERING AROUND. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... ISSUED AT 145 AM EDT WED JUL 10 2013 MODELS IN DECENT AGREEMENT ON UPPER RIDGE ACROSS THE FOUR CORNERS EXPANDING NORTHEAST TOWARD THE GREAT LAKES BY FRIDAY NIGHT AS SURFACE HIGH PRESSURE MOVES FROM THE UPPER MIDWEST TO THE LOWER GREAT LAKES AND THEN TO THE ADIRONDACKS. MODEL TIME SECTIONS WERE SHOWING VERY DRY ATMOSPHERE EXCEPT SOME LEFT OVER LOW LEVEL MOISTURE. THIS SHOULD RESULT IN LITTLE CLOUD COVER EXCEPT PERHAPS ON THURSDAY WHEN THE UPPER TROUGH DIVES SOUTH ACROSS THE EASTERN GREAT LAKES AND UPPER OHIO VALLEY. EVEN THEN...SHOULD STILL SEE SOME SUNSHINE. WILL GO COOLER THAN MOS FOR DAYTIME HIGHS AS 850 MILLIBAR TEMPERATURES DROP TO 12 TO 13 DEGREES. NIGHTTIME LOWS SIMILAR FROM MOS AND LOOK OK. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 301 AM EDT WED JUL 10 2013 LATEST INITIALIZATION IS KEEPING ENTIRE EXTENDED PERIOD DRY... AND WILL NOT DEVIATE FROM THAT AT THIS TIME. BROAD RIDGE OF HIGH PRESSURE WILL BE ANCHORED OVER MUCH OF THE GREAT LAKES AND OHIO VALLEY REGIONS. THE ONLY CAVEAT WOULD BE SOME PRECIP OVER THE SOUTHEAST QUADRANT OF FORECAST AREA AT THE BEGINNING OF NEXT WEEK AS AN UPPER LOW RETROGRADES FROM THE NORTHEAST U.S. TO THE TENNESSEE VALLEY. COOLER EASTERLY FLOW WILL RESULT IN HIGH TEMPS IN THE LOW TO MID 80S AT THE BEGINNING OF THE LONG TERM...BUT AS FLOW BECOMES MORE SOUTHERLY LATER IN THE PERIOD...HIGHS WILL START APPROACHING THE MID TO UPPER 80S. THE SAME TREND WILL BE TRUE FOR THE OVERNIGHT LOWS...MID 60S IN THE BEGINNING OF THE LONG TERM PERIOD...AND LOW 70S BY THE END OF PERIOD. && .AVIATION /DISCUSSION FOR 1800Z TAF ISSUANCE/... ISSUED AT 1239 PM EDT WED JUL 10 2013 VISIBLE SATELLITE IMAGERY SHOWS LARGE THUNDERSTORM COMPLEX OVER ALL OF CENTRAL INDIANA WITH ASSOCIATED THUNDERSTORMS MOVING IN ON THE KIND AND KBMG SITES. EXPECT MVFR...MAYBE LOCALLY IFR...AND SOME GUSTY WINDS NEAR THE THUNDERSTORMS THIS AFTERNOON. COLD FRONT NOW EXTENDS FROM NORTHWEST INDIANA SOUTHWESTWARD THROUGH WEST CENTRAL ILLINOIS. THIS FRONT WILL MOVE SOUTHEAST ACROSS ALL TAF SITES BETWEEN 10/2200Z AND 11/0400Z. CLEARING SKIES AND VFR CONDITIONS ARE THEN EXPECTED AFTER THE FRONTAL PASSAGE TONIGHT. MAY SEE SOME LIGHT FOG ACROSS KIND AND KBMG BEFORE SUNRISE...BUT THAT SHOULD BURN OFF QUICKLY BY 11/1300Z. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...MK NEAR TERM...SMF/MK SHORT TERM...MK LONG TERM....TDUD AVIATION...DWM VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 10, 11:23 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1123 AM EDT WED JUL 10 2013 INZ021-028>031-035>049-051>057-060>065-067>072-111530- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1123 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE STORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND LIGHTNING. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL INTERACT WITH A WARM...MOIST AND UNSTABLE ATMOSPHERE TO SCATTERED TO NUMEROUS THUNDERSTORMS TO CENTRAL INDIANA MAINLY THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: DRY WEATHER IS EXPECTED ACROSS CENTRAL INDIANA LATE THIS WEEK THROUGH EARLY NEXT WEEK. DISCUSSION: HIGH WILL PRESSURE WILL BRING DRY WEATHER TO CENTRAL INDIANA LATE THIS WEEK THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER OR FLOODING REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Jul 10, 10:42 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 AM EDT WED JUL 10 2013
INZ043-044-101530-
PARKE-VERMILLION-
1042 AM EDT WED JUL 10 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PARKE AND CENTRAL
VERMILLION COUNTIES UNTIL 1130 AM EDT...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF WESTVILLE...OR 9 MILES
SOUTHEAST OF DANVILLE...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEWPORT...
CAYUGA...
DANA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4003 8754 3992 8742 3996 8717 3995 8714
3971 8752 3974 8754
TIME...MOT...LOC 1442Z 282DEG 57KT 4001 8748
JKLocal storm report, Jul 10, 12:28 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
07/10/2013 E55 MPH VIGO IN TRAINED SPOTTER
NUMEROUS TREES ARE DOWN AND POWER IS OUT.
&&
MRDLocal storm report, Jul 10, 12:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST SWITZ CITY 39.03N 87.05W
07/10/2013 E60 MPH GREENE IN TRAINED SPOTTER
&&
MRDLocal storm report, Jul 10, 1:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG N LAFAYETTE 40.41N 86.87W
07/10/2013 TIPPECANOE IN PUBLIC
A TREE WAS REPORTED DOWN ON THE NORTHSIDE OF LAFAYETTE.
&&
MRDLocal storm report, Jul 10, 1:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
106 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND GST 2 W WEST LAFAYETTE 40.44N 86.95W
07/10/2013 M51 MPH TIPPECANOE IN BROADCAST MEDIA
SMALL BRANCHES DOWN.
&&
MRDLocal storm report, Jul 10, 1:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
118 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND DMG 3 NW MARSHALL 39.88N 87.23W
07/10/2013 PARKE IN LAW ENFORCEMENT
TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAYS 41 AND 47 IN NORTHEAST PARKE COUNTY.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:42 AM EDT | Special Weather Statement | IND | Vermillion | 48 min |
| Jul 10, 11:13 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 4 hr |
| Jul 10, 11:13 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 47 min |
| Jul 10, 11:47 AM EDT | Flash Flood Warning | IND | Clay, Parke, Vermillion | 6 hr |
| Jul 10, 12:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Owen, Putnam, Vigo | 50 min |
| Jul 10, 12:41 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 34 min |
| Jul 10, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 44 min |
| Jul 10, 12:54 PM EDT | Areal Flood Warning | IND | Clay, Parke, Putnam | 6 hr |
| Jul 10, 12:58 PM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Lawrence, Martin, Monroe | 47 min |
| Jul 10, 1:37 PM EDT | Areal Flood Warning | IND | Carroll | 14 hr |
| Jul 10, 1:50 PM EDT | Severe Thunderstorm Warning | IND | Rush | 25 min |
| Jul 10, 2:03 PM EDT | Flash Flood Warning | IND | Carroll | 6 hr |
| Jul 10, 5:54 PM EDT | Areal Flood Warning | IND | Clay, Parke, Putnam, Vermillion | 8 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.